Alert archive / Oregon / River Flood Watches in 2011
River Flood Watch 1, NWS Medford, OR
NWS Medford, OR issued this river flood watch at Jan 17, 2011, 7:02 AM PST for Coos County, Curry County, Douglas County, Oregon. It was in force for 51 min.
The area
The counties it named.
The facts
- Issued
- Jan 17, 2011, 7:02 AM PST (15:02 UTC)
- Expired
- Jan 17, 2011, 7:53 AM PST
- In force
- 51 min
- Issued by
- NWS Medford, OR
- Flood severity
- None
Counties Coos County, OR, Curry County, OR, Douglas County, OR
The radar
The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 15:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Umpqua River near Elkton (EKTO3). The gauge peaked at 31.77 ft at Jan 17, 2011, 7:00 AM PST.
- Action stage
- 25 ft
- Minor stage
- 33 ft
- Moderate stage
- 40 ft
- Major stage
- 50 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 14321000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this river flood watch went out at Jan 17, 3:36 AM PST, 3 hours 26 minutes earlier.
Area forecast discussion, Jan 17, 3:36 AM PST, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
336 AM PST MON JAN 17 2011
.DISCUSSION...A CHANCE OF LIGHT SHOWERS WILL LINGER IN SOUTHWEST
OREGON TODAY...WITH THE HIGHEST PROBABILITY FOR DRIZZLE-LY SHOWERS IN
VALLEYS THIS MORNING AS A WEAK SHORTWAVE MOVES EAST ACROSS
NORTHERN OREGON. THE EFFECTS OF THE HEAVY RAIN YESTERDAY HAVE BEEN
MINIMAL AND ALL RIVER FORECAST POINTS ARE EXPECTED TO REMAIN BELOW
FLOOD STAGE. BUT THE IMPACTS ARE NOT QUITE OVER AS FLOWS WILL BE PEAKING
AT MANY DOWNSTREAM LOCATIONS DURING THE DAY TODAY. ANOTHER
LINGERING IMPACT IS STRONG SOUTHWEST WINDS IN NORTHERN LAKE COUNTY
THAT WILL CONTINUE UNTIL AROUND 10 AM.
A LONGWAVE RIDGE IS EXPECTED TO REMAIN ANCHORED FROM THE EASTERN
PACIFIC INTO CALIFORNIA OVER THE NEXT WEEK TO TEN DAYS WHILE A
SERIES OF RELATIVELY WEAK DISTURBANCES MOVE EAST OVER THE TOP OF
THE RIDGE INTO THE PACIFIC NORTHWEST. THIS WILL RESULT IN NIGHT
AND MORNING VALLEY FOG AND ALSO TEMPERATURES COOLING BACK CLOSER
TO NORMAL VALUES.
AFTER THE VERY WEAK SHORTWAVE TROUGH TODAY...THE NEXT FRONTAL
SYSTEM WILL MOVE SOUTHEAST FROM VANCOUVER ISLAND ACROSS WASHINGTON
INTO EASTERN OREGON ON TUESDAY INTO TUESDAY NIGHT. THIS WILL BE
STRONG ENOUGH FOR A SLIGHT CHANCE TO CHANCE OF RAIN AND MOUNTAIN
SNOW WITH SNOW LEVELS FALLING TO AROUND 5000 FEET BY TUESDAY
EVENING THEN TO 3500 FEET BY EARLY WEDNESDAY. THE SOUTHERN OREGON
CASCADES MAY RECEIVE AN INCH OR SO OF SNOW.
WEDNESDAY LOOKS TO BE THE COLDEST DAY OF THE WEEK WITH NORTHERLY
WINDS ALOFT AS THE TROUGH DROPS INTO UTAH AND HIGH PRESSURE BUILDS
FAR OFFSHORE. THE RIDGE WILL SLOWLY BUILD EAST FROM WEDNESDAY
INTO FRIDAY WITH A PERIOD OF DRY CONDITIONS AND VALLEY FOG THAT
MAY PERSIST INTO THE AFTERNOON HOURS.
THE TIMING IS STILL UNCERTAIN AS IT RELATES TO THE NEXT WEATHER
SYSTEM TOWARD THE END OF THE WEEK. THE 00Z GFS INDICATES IT WILL
ARRIVE AT THE COAST LATE FRIDAY AFTERNOON AND MOVE SOUTHEAST
ACROSS OUR REGION THROUGH EARLY SATURDAY WHILE THE ECMWF TIMING
IS FROM SATURDAY AFTERNOON THROUGH SATURDAY NIGHT. IT IS LIKELY
TO BE STRONGER THAN THE TUESDAY SYSTEM BUT BEAR A MUCH CLOSER
RESEMBLANCE TO THAT TROUGH THAN THE ONE FROM YESTERDAY. BOTH
MODELS HAVE THE PACIFIC RIDGE REBUILDING EARLY NEXT WEEK.
&&
.AVIATION...WESTERLY WINDS ALOFT ARE VERY STRONG OVER LAKE COUNTY
THIS MORNING. IFR WITH LOW CLOUDS AND FOG IN VALLEYS THIS
MORNING...OTHERWISE SKIES ARE MAINLY VFR WITH LINGERING LOCAL MVFR
AND MOUNTAIN OBSCURATIONS. CONDITIONS WILL IMPROVE TO VFR THIS
AFTERNOON BUT VALLEY IFR WILL DEVELOP AGAIN LATE THIS EVENING.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING UNTIL 10 AM PST THIS MORNING FOR ORZ031.
CA...NONE.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL
10 PM PST TUESDAY FOR PZZ350-356-370-376.
DWHazardous weather outlook, Jan 17, 6:17 AM PST, 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 617 AM PST MON JAN 17 2011 ORZ031-171730- CENTRAL AND EASTERN LAKE COUNTY- 617 AM PST MON JAN 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL OREGON. .DAY ONE...TODAY AND TONIGHT A HIGH WIND WARNING IS IN EFFECT THROUGH 10AM THIS MORNING...SEE THE LATEST ADVISORY PRODUCT FOR THE SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ024>026-171730- EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- EASTERN DOUGLAS COUNTY FOOTHILLS-JACKSON COUNTY- 617 AM PST MON JAN 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST OREGON. .DAY ONE...TODAY AND TONIGHT A DENSE FOG ADVISORY IS IN EFFECT THROUGH 9AM THIS MORNING...SEE THE LATEST ADVISORY PRODUCT FOR THE SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 16, 6:04 PM PST | Areal Flood Advisory | MFR | Coos, Curry, Douglas, Jackson, Josephine | 6 hr |
| Jan 17, 2:35 AM PST | High Wind Warning | MFR | Lake | 7 hr |
| Jan 17, 5:21 AM PST | Dense Fog Advisory | MFR | Curry, Jackson, Josephine | 5 hr |
| Jan 17, 7:28 AM PST | River Flood Warning | MFR | Douglas | 5 hr |
| Jan 17, 9:59 AM PST | Wind Advisory | MFR | Lake | 3 hr |
Nearby
River Flood Watches in Oregon, 2011Every river flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.